Arkansas, 2003Damaging Wind in Arkansas, August 20, 2003
August 20, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 2:36 PM CST, 24 minutes earlier.
Area forecast discussion, Aug 20, 2:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT WED AUG 20 2003
...MAIN CONCERN IS THE HEAT...
HIGH PRESSURE CONTINUES ACROSS THE AREA. HOT TEMPERATURES ALSO
CONTINUE UNDERNEATH THE AREA OF HIGH PRESSURE. THE TEMPERATURE
SOARED TO 101 DEGREES THIS AFTERNOON AT NORTH LITTLE ROCK. THE SKY WAS
PARTLY CLOUDY IN MOST LOCATIONS. HOWEVER...ISOLATED THUNDERSTORMS
HAVE BEGUN TO DEVELOP ACROSS THE CWFA. TEMPERATURES WILL AGAIN REACH
NEAR 100 DEGREES TOMORROW WITH DEW POINTS IN THE MID 70S. WILL
THEREFORE CONTINUE THE HEAT ADVISORY FOR ANOTHER DAY.
THE AREA OF HIGH PRESSURE WILL SLIDE TO THE WEST TONIGHT AND BRING
MORE OF A NORTHWEST FLOW ACROSS THE AREA. A COLD FRONT IN THE UPPER
MIDWEST WILL WORK ITS WAY INTO NORTH ARKANSAS ON FRIDAY. THIS WILL
INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS A BIT ALONG AND
AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO STALL NEAR THE
LOUISIANA BORDER BY SUNDAY MORNING. THEREFORE...A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED THROUGH EARLY NEXT WEEK IN THE
SOUTH PART OF THE CWFA.
COOLER TEMPERATURES ARE EXPECTED FOR THE WEEKEND BEHIND THE FRONT.
GUIDANCE TEMPERATURES ARE A BIT TOO LOW FOR TOMORROW SO WILL GO A
COUPLE OF DEGREES WARMER THAN THAT.
HRO 72 95 72 92 / 20 20 30 30
LIT 76 98 76 95 / 20 20 20 30
HOT 75 98 75 96 / 20 20 20 30
PBF 75 98 75 97 / 20 20 20 30
.LZK...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.
51
Hazardous weather outlook, Aug 20, 4:00 AM CST, 11 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH
ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE
TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF
CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER
HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE
TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME
SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE STATE THURSDAY THROUGH TUESDAY. A COLD FRONT WILL
BE AFFECTING ARKANSAS DURING THE LATTER PART OF THE WEEK. IT IS
FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING.
SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO
HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT.
SOMEWHAT COOLER AND DRIER AIR WILL ENTER THE STATE AFTER THE FRONT
MOVES ACROSS ARKANSAS. THE POSSIBILITY EXISTS FOR THE FRONT TO STALL
AND SOME AREAS MAY NOT GET ANY RELIEF FROM THE HEAT AND HUMIDITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
32
Thunderstorm Wind, Van Buren
- When
- August 20, 3:00 PM CST
- Where
- Van Buren County, Damascus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.383, -92.417
Thunderstorm winds blew some shingles off the roofs of several homes. The roof of a feed store was also blown off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 20, 200318 injured · $500,000 · 1 event
- Hail and Damaging Winds in Iowa, August 20, 2003$328,000 · 1.75 in hail · 31 events
- Flash Flood in California, August 20, 20032 injured · $450,000 · 1 event
- Flash Flood in California, August 20, 2003$500,000 · 1 event
- Hail and Damaging Winds in Iowa, August 20, 2003$111,000 · 65 kt wind · 12 events
- Flash Flood and Hail in Mississippi, August 20, 2003$79,000 · 58 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 20, 2003$80,000 · 70 kt wind · 9 events
- Flash Flood in California, August 20, 2003$60,000 · 1 event
- Damaging Wind and Lightning Strikes in California, August 20, 2003$47,000 · 50 kt wind · 4 events
- Lightning Strike in Florida, August 20, 2003$50,000 · 1 event
- Damaging Wind in Florida, August 20, 2003$40,000 · 50 kt wind · 1 event
- Damaging Winds in Illinois, August 20, 2003$22,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332982.